Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online
Ask a Urologist   »  

Polyuria associated with nocturia, have BPH grade 1 prostatitis. Medicine to decrease frequency of urination at night?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 575 Questions
I am suffering from polyuria associated with nocturia since 10years but I am being treated as BPH grade-1 prostatis. without cure.My all related tests are found O.K.I am taking now Alfusin-D,and pyginal last 4years but frequency in night urination is not reduced.Due tothis I wakeup 6 yimes with 1 1/2 hours intervals. I am Type2 Diabeticand ,hypertension patient for last 17 years which are under control on medication. I am a 60 years old Male.Pl suggest me correct medicine.
Posted Tue, 22 May 2012 in Urinary and Bladder Problems
Answered by Dr. Rajiv goel 6 hours later
Thanks for writing in.
Since you are suffering from type 2 diabetes, polyuria and nocturia can be symptoms of this as well. This would be particularly true if your diabetes is not well controlled.
As I believe that more information can help a physician help a patient better, I would request you to answer the following questions:
a.     What are the latest reports of your fasting blood sugar, post prandial blood sugar and glycosylated haemoglobin?
b.     I would also like to know the report of your ultrasonography of the kidney-ureter-bladder region and the post void residual urine volume.
It is good that you are on treatment with Alfusin D.
Awaiting your reply
Above answer was peer-reviewed by
Follow-up: Polyuria associated with nocturia, have BPH grade 1 prostatitis. Medicine to decrease frequency of urination at night? 3 hours later
Thankyou Dr.for your reply.

(a)My fasting Blood sugar is 105 ,PPBS is 120,HbA1C is 5.9 testing done on 21/02/2012 .I chekup my report every month which is almost same every month.
For Diabetic I am taking DIAMICRON XR 60 once daily before B/F.TeMax 40 once daily for BP.My BP always within 130/90 or less.

Urine for Aerobic C/S-No growth detected after 48hrs of aerobic incubation.

Urinary bladder--Symmetrical and normal in outline.Lumen clear.Walls normal in thickness.Prevoid volume 250cc approx.Post void residue is negligibale(10cc)approx.
URETERS-Both ureters not Visualised(normal)
Prostate--Marginally in size.Margin regular.Prostatic parenchyma appear heterogeneous.Prostate measure 3.4x3.6x3.7cms with approx.volume 24cc
No Retroperitoneal Adenopathy or Ascites seen.
Fatty changes in liver is noted as incidential finding
Answered by Dr. Rajiv goel 1 hour later

I have reviewed our reports.

As a Urologist I suggest a change from Alfusin D to Alfusin.

I also suggest to start anticholinergic drug such as soilifenacin, darifenacin, tolterodine under the guidance of Urologist. These medications shall improve your symptoms of frequency.

Hope I have addressed your concern, let me know if you have further queries before you accept my answer.
Above answer was peer-reviewed by
Follow-up: Polyuria associated with nocturia, have BPH grade 1 prostatitis. Medicine to decrease frequency of urination at night? 38 hours later
Thankyou Dr.for reply.My biggest concern is reduced frequency in night as well as to improve my sexual desire which i think has been decreased due to prolonged use of Alfuin-D.I am a regular Golf player and regular doing Yog practice under proffessional guidance.I donot think I have any stress related problem and I keep my diabetic and BP always under control.Is soilifenacin,darifenacin or tolterodine shall address this problem? .Kindly let me know company namefor the said composition medicine also producing Alfusin for my trying to buy here.
Answered by Dr. Rajiv goel 1 hour later

Thanks again,

You shall be able to get back your sexual desires slowly upon changing to "alfusin" from Alfusin D. You also can get serum testosterone levels (if not done yet) to see whether they are fine.

Anticholinergic medicine shall allow you to control your night frequency. However as today’s research indicates that a move toward individualizing the dosing of prescription agents is warranted and it can happen only after physical consultation. Your doctor would know about these drugs and also help you in changing your current medication. So I encourage you to consult your doctor.

Stress does not contribute to your decreased sexual desire or increased frequency of micturition.

With these measures, your symptoms should improve.

Hope this answers your query. Please accept the answer and close the discussion if you do not have any other query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor